Thunderstorm Wind, White
- When
- July 8, 4:28 PM EST
- Where
- White County, 3 mi S of Wolcott
- Measured
- 58 kt (67 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.667, -86.100
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 8, 2:20 PM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 220 PM EST SUN JUL 8 2001 ALTHOUGH LOW LVLS HAVE DRIED OUT A BIT OVER THE N-NE PORTION OF CWA TDY, MSAS INDICATES CONTD INSTABILITY OVR CWA WITH LI'S -1 NORTH TO -7 SOUTH. HWVR, LATEST LAPS SOUNDINGS AND LACK OF CU SUGGEST CAP HOLDING. TSTMS JUST NORTH OF STNRY FRONT OVR NW IL IN RESPONSE TO WK S/WV MOVG ESE ACRS IA. THESE STORMS SHD EVENTUALLY TURN MORE SE ALONG 850-300MB THKNS CONTOURS, BUT PRBLY NOT BEFORE AFFECTING S-SWRN PORTION OF OUR CWA LATE THIS AFTN AND THIS EVENING. WL MENTION PSBLY SVR FAR S-SW WHERE GREATEST INSTABILITY IN PLACE AND SPC PLANNING SVR TSTM WATCH. MODELS INDICATE TROF OVR ERN CAN/NE US WL GRDLY DEEPEN NEXT COUPLE OF DAYS. THIS SHD RESULT IN SLOW SOUTHWARD MOVEMENT OF SFC BNDRY. AMS EXPECTED TO BE UNSTABLE OVR CWA AGAIN MON AFTN, BUT, WITH LACK OF ANY FORCING MECHANISM WILL CONT WITH DRY FCST ATTM. AMS XPCD TO REMAIN UNSTABLE TUE, AS WK A WK CDFNT MOVES SOUTH THRU ERN GRTLKS...THIS COULD TRIGGER SOME TSTMS IN OUR AREA SO WL CONT WITH A CHC IN FCST. TEMPS SHD GRDLY COOL IN RESPONSE TO DEEPENING TROF TO OUR NE. COMPROMISE BTWN FAN/MAV/FWC SEEMS REASONABLE. .IWX...NONE DJT
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-082000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1200 PM EST SUN JUL 8 2001 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER PORTIONS OF NORTHERN INDIANA THIS AFTERNOON AND THIS EVENING... A FRONTAL SYSTEM WILL BE NEARLY STATIONARY FROM CENTRAL INDIANA TO NORTHWEST ILLINOIS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE EAST-SOUTHEAST IN THE VICINITY OF THE FRONT. SOME OF THESE STORMS MAY BE SEVERE...WITH THE MAIN THREAT DAMAGING WINDS. THE RISK OF SEVERE STORMS IS GENERALLY SOUTH OF A WINAMAC TO WABASH TO PORTLAND LINE. THE MOST LIKELY TIME OF OCCURRENCE FOR SEVERE WEATHER IS LATE THIS AFTERNOON AND THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING. MONITOR NOAA WEATHER RADIO...OR LOCAL RADIO OR TELEVISION STATIONS TODAY TO HEAR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The Northern Indiana radar (KIWX), 84 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
6 thunderstorm wind. Local standard time, as filed.
Several trees down in Wolcott.
Several trees down blocking road.
Large tree blown onto garage.
Numerous trees and power lines down.
Five homes slightly damaged and garage moved off foundation. Trees down throughout town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253212, 5253213, 5253215, 5253214, 5253285, 5253286.